Far Eastern Mathematical Journal

To content of the issue

On the arithmetic nature of some identities of the elliptic functions theory

Bykovskii V. A., Monina M. D.

2013, issue 1, Ń. 15-34

The article offers a new arithmetic method of proof of the classical triple, quintuple and octuple product identities of the theta functions theory.

theta function, Liouville’s identity, infinite product

Download the article (PDF-file)


[1] C. G. J. Jacobi, Gesammelte Werke, 1, Berlin, 1881.
[2] L. E. Dickson, History of the Theory of Numbers, 2, Chelsea Pub. Co., New York, 1952.
[3] J. V. Uspensky, M. A. Heaslet, Elementary Number Theory, McGraw-Hill Book Company, Inc., New York and London, 1939.
[4] B. A. Venkov, Elementarnaia teoriia chisel, ONTI NKTP SSSR, M. ; Leningrad, 1937.
[5] Kenneth S. Williams, Number theory in the spirit of Liouville, London Mathematical Society Student Texts, 76, Cambridge University Press, 2011.
[6] C. F. Gauss, Werke, II, Gottingen, 1863.
[7] R. Fricke, Die Elliptischen Funktionen und ihre Anwendungen, 1, Springer, Berlin, 2011.
[8] J. Ouspensky, “Sur les relations entre les nombres des classes des formes quadratiques binaires et positives. Premier Memoire, I”, Izvestiia Akademii Nauk. VI seriia, 19:12-15 (1925), 599–620.
[9] N. V. Budarina, V. A. Bykovskii, “Arifmeticheskaia priroda tozhdesv dlia troinogo i piatikratnogo proizvedenii”, Dal'nevostochnyi matematicheskii zhurnal, 11:2 (2011), 140–148.
[10] G. N. Watson, “Theorems stated by Ramanujan (VII): theorems on a continued fraction”, J. London Math. Soc., 4 (1929), 39-48.
[11] A. O. L. Atkin, P. Swinnerton-Dyer, “Some properties of partitions”, Proc. London Math. Soc. (3), 4 (1954), 84-106.
[12] B. Gordon, “Some identities in combinatorial analysis”, Quart. J. Math. Oxford Ser. (2), 12 (1961), 285-290.
[13] A. A. Kliachko, “Moduliarnye formy i predstavleniia simmetricheskikh grupp”, Zap. nauchn. sem. LOMI, 116, 1982, 74–85.
[14] H. M. Weber, Lehrbuch der Algebra, 3, Braunschweig, 1908.

To content of the issue